Lithium - Will Side Effects Ever Disappear?
- 9 Apr 2018 by Cat Lover 3
- 24 April 2018
- bipolar disorder, lithium, side effect, crying, hand
I have been on Lithium for almost 1 month for Bipolar 2. In the beginning I went through Crying Jags for about 1 week which stopped. What hasn't stopped is the constant hand tremers and unsteady gait. I can't write without shaking and typing on the computer is a chore to not repeat each key. I can't walk a straight line and feel light headed and as if I am walking on a water bed sometimes.
I am a 75 yr. old senior woman and am at my wits end! In the past I was on Celexa for just anxiety and depression but I was not depressed. I recently had a form of breakdown and was admitted to hospital. That was when my diagnosis was changed.
Any suggestions to stop the tremors, etc?
Added 9 Apr 2018:
Forgot to mention that I take 600 mg at bedtime. Thank you for the replies - I would appreciate more. I have suspected that the dosage is too high for my age???
I have been on since 2007. I had those for months got better with time plus lowering the dose. Make sure doc keeps an eye on your thyroid and liver. Do blood test every 6 months. Take care.
You might have them try Amantadine for the tremors. I have been on Lithium for many years now and never experienced any side effects. I have Parkinson’s Disease and they give me Amantadine for my tremors. I am not sure how that will work for you but I know that tremors are very hard to deal with and those of us who have them will try just about anything to stop them.
That may be too high of dose for you. Are you getting your psych meds from a Psychiatrist? If a medical Dr. stop. Get to a Psychiatrist because that's all they do, as far helping people with mental health issues. Hopefully you were started on one pill, only, for atleast 6 weeks to see if it works. You will have mild tremors here and there, but it shouldn't be effecting your gait, etc.
You might be too sensitive for it. At too high of dose it can be very toxic to your system.
I'm taking Lithium for my Bipolar disorder. I went into a bad mania episode. Mood swings are exhausting at 61 yrs.! I'm on another mood stabilizer also. Anyway, I'm on one pill, 300 mg. and have mild tremors, feel stable. Look up side effects of Lithium and go from there. Remember, don't stop taking a med without checking with your dr. first, withdrawals can be dangerous.
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 7 Nov 2012 • 4 answers
Posted 3 Apr 2013 • 6 answers
Posted 23 Jul 2013 • 4 answers
Posted 15 Jun 2016 • 2 answers
Posted 29 Jun 2018 • 1 answer